Instability of nonmonotone magnetic equilibria of the relativistic Vlasov–Maxwell system

Author: Ben-Artzi Jonathan  

Publisher: IOP Publishing

ISSN: 0951-7715

Source: Nonlinearity, Vol.24, Iss.12, 2011-12, pp. : 3353-3389

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

We consider the question of linear instability of an equilibrium of the relativistic Vlasov–Maxwell system that has a strong magnetic field. Standard instability results deal with systems where there are fewer particles with higher energies. In this paper we extend those results to the class of equilibria for which the number of particles does not depend monotonically on the energy. Without the standard sign assumptions, the analysis becomes significantly more involved.